Alert archive / Iowa / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Des Moines, IA
NWS Des Moines, IA issued this red flag warning at Oct 16, 2024, 2:50 AM CDT for 5 counties in Iowa. It took effect at Oct 16, 2024, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2024, 2:50 AM CDT (07:50 UTC)
- In effect from
- Oct 16, 2024, 1:00 PM CDT
- Expired
- Oct 16, 2024, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Emmet County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004 WWUS83 KDMX 160750 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 250 AM CDT Wed Oct 16 2024 ...Red Flag Warning Portions of Northwest Iowa Today... ...Fire Weather Watch Portions of Western and Northern Iowa Thursday... .Increasing southwest winds this afternoon and low relative humidity will create a high fire danger for portions of the area today. Thursday will see very high to extreme conditions with winds gusting near 40 mph along with rather low relative humidity values during the afternoon hours. The greatest fire danger will be in areas of dry vegetation and cropland where harvest has yet to be completed. IAZ004-015-023-033-034-161600- /O.NEW.KDMX.FW.W.0009.241016T1800Z-241017T0000Z/ /O.NEW.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/ Emmet-Palo Alto-Pocahontas-Sac-Calhoun- 250 AM CDT Wed Oct 16 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF NORTHWEST IOWA... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF WESTERN AND NORTHERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from late Thursday morning through Thursday evening. * AFFECTED AREA...Portions of Northwest Iowa * WIND...Southwest winds 15 to 22 mph * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ IAZ005-024-035-044>046-057-058-070-071-081-092-161600- /O.NEW.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/ Kossuth-Humboldt-Webster-Crawford-Carroll-Greene-Audubon-Guthrie- Cass-Adair-Adams-Taylor- 250 AM CDT Wed Oct 16 2024 ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF WESTERN AND NORTHERN IOWA... The National Weather Service in Des Moines has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Portions of Western and Northern Iowa. * WIND...South Southwest 25 to 40 mph * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
3 follow-up statements
138 WWUS83 KDMX 161630 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 1130 AM CDT Wed Oct 16 2024 ...Red Flag Warning for Portions of Northwest Iowa Today... ...Fire Weather Watch Portions of Western and Northern Iowa Thursday... .Southwest winds will continue to increase this afternoon and these winds combined with low relative humidity will create a high to extreme fire danger for parts of northwest Iowa. Thursday will have very high to extreme conditions with winds gusting near 40 mph along with rather low relative humidity values during the afternoon hours. The greatest fire danger will be in areas of dry vegetation and cropland where harvest has yet to be completed. IAZ004-015-023-033-034-170030- /O.CON.KDMX.FW.W.0009.241016T1800Z-241017T0000Z/ /O.CON.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/ Emmet-Palo Alto-Pocahontas-Sac-Calhoun- 1130 AM CDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF NORTHWEST IOWA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF NORTHWEST IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from late Thursday morning through Thursday evening. * AFFECTED AREA...Portions of Northwest Iowa * WIND...Southwest winds 15 to 25 mph * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ IAZ005-024-035-044>046-057-058-070-071-081-092-170030- /O.CON.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/ Kossuth-Humboldt-Webster-Crawford-Carroll-Greene-Audubon-Guthrie- Cass-Adair-Adams-Taylor- 1130 AM CDT Wed Oct 16 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR VERY HIGH FIRE DANGER FOR PORTIONS OF WESTERN AND NORTHERN IOWA... * AFFECTED AREA...Portions of Western and Northern Iowa. * WIND...South Southwest 25 to 40 mph * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
700 WWUS83 KDMX 162003 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA Issued by National Weather Service Omaha/Valley NE 303 PM CDT Wed Oct 16 2024 ...Red Flag Warning for Portions of Northwest Iowa Today... ...Red Flag Warning for Central and Western Iowa Thursday... ...Fire Weather Watch for Eastern Iowa Thursday... .Southwest winds will continue to increase this afternoon and these winds combined with low relative humidity will create extreme fire danger for parts of northwest Iowa. Thursday will have very high to extreme fire danger conditions with winds gusting 35 to 45 mph west and north of the Des Moines metro, and 25 to 35 mph to the south and east. Relative humidity values during the afternoon hours will be quite low, ranging from 15 to 25 percent. The greatest fire danger will be in areas of dry vegetation and cropland where harvest has yet to be completed. IAZ004-015-023-033-034-171200- /O.UPG.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/ /O.NEW.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/ /O.CON.KDMX.FW.W.0009.000000T0000Z-241017T0000Z/ Emmet-Palo Alto-Pocahontas-Sac-Calhoun- 303 PM CDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR NORTHWEST IOWA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR CENTRAL AND WESTERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Portions of Northwest Iowa. * WIND...Southwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ005-024-035-044>046-057-058-070-071-081-092-171200- /O.UPG.KDMX.FW.A.0005.241017T1600Z-241018T0000Z/ /O.NEW.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/ Kossuth-Humboldt-Webster-Crawford-Carroll-Greene-Audubon-Guthrie- Cass-Adair-Adams-Taylor- 303 PM CDT Wed Oct 16 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR CENTRAL AND WESTERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Central and Western Iowa. * WIND...South Southwest 25 to 35 mph with gusts to 45 mph. The strongest winds will be north and west of the Des Moines metro. * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ006-007-016-017-025>028-036>039-047>049-059>061-072>074- 082>084-093>095-171200- /O.NEW.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Dallas- Polk-Jasper-Madison-Warren-Marion-Union-Clarke-Lucas-Ringgold- Decatur-Wayne- 303 PM CDT Wed Oct 16 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR CENTRAL AND WESTERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Thursday. * AFFECTED AREA...Central and Western Iowa. * WIND...South Southwest 20 to 30 mph with gusts to 40 mph. The strongest winds will be north and west of the Des Moines metro. * HUMIDITY...As low as 17 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ050-062-075-085-086-096-097-171200- /O.NEW.KDMX.FW.A.0006.241017T1600Z-241018T0000Z/ Tama-Poweshiek-Mahaska-Monroe-Wapello-Appanoose-Davis- 303 PM CDT Wed Oct 16 2024 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR PORTIONS OF EASTERN IOWA... The National Weather Service in Des Moines has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Portions of Eastern Iowa. * WIND...South at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...As low as 16 to 23 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
343 WWUS83 KDMX 170014 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 714 PM CDT Wed Oct 16 2024 ...Red Flag Warning for Central and Western Iowa Thursday... ...Fire Weather Watch for Eastern Iowa Thursday... .Conditions have improved this evening with decreasing winds and increasing humidity, therefore the Red Flag Warning for today has been allowed to expire. Thursday will have very high to extreme fire danger conditions with winds gusting 35 to 45 mph west and north of the Des Moines metro, and 25 to 35 mph to the south and east. Relative humidity values during the afternoon hours will be quite low, ranging from 15 to 25 percent. The greatest fire danger will be in areas of dry vegetation and cropland where harvest has yet to be completed. IAZ004-015-023-033-034-170815- /O.EXP.KDMX.FW.W.0009.000000T0000Z-241017T0000Z/ /O.CON.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/ Emmet-Palo Alto-Pocahontas-Sac-Calhoun- 714 PM CDT Wed Oct 16 2024 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR NORTHWEST IOWA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR CENTRAL AND WESTERN IOWA... * AFFECTED AREA...Portions of Northwest Iowa. * WIND...Southwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ005>007-016-017-024>028-035>039-044>049-057>061-070>074- 081>084-092>095-170815- /O.CON.KDMX.FW.W.0010.241017T1600Z-241018T0000Z/ Kossuth-Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright- Franklin-Butler-Bremer-Webster-Hamilton-Hardin-Grundy-Black Hawk- Crawford-Carroll-Greene-Boone-Story-Marshall-Audubon-Guthrie- Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-Marion-Adams-Union- Clarke-Lucas-Taylor-Ringgold-Decatur-Wayne- 714 PM CDT Wed Oct 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY FOR CENTRAL AND WESTERN IOWA... * AFFECTED AREA...Central and Western Iowa. * WIND...South Southwest 25 to 35 mph with gusts to 45 mph. The strongest winds will be north and west of the Des Moines metro. * HUMIDITY...As low as 20 to 25% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ050-062-075-085-086-096-097-170815- /O.CON.KDMX.FW.A.0006.241017T1600Z-241018T0000Z/ Tama-Poweshiek-Mahaska-Monroe-Wapello-Appanoose-Davis- 714 PM CDT Wed Oct 16 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR PORTIONS OF EASTERN IOWA... * AFFECTED AREA...Portions of Eastern Iowa. * WIND...South at 15 to 25 mph with gusts to 30 mph. * HUMIDITY...As low as 16 to 23 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:27 PM CDT, 4 hours 23 minutes earlier. Its key messages:
- Cool temps tonight with Freeze Warning for much of central & southern Iowa
- Varied degrees of above normal temperatures Thu-Tue
- Elevated-critical fire weather conditions anticipated Thursday
Area forecast discussion, Oct 15, 10:27 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1027 PM CDT Tue Oct 15 2024 ...Updated for the 06z Aviation Discussion... .KEY MESSAGES... - Cool temps tonight with Freeze Warning for much of central & southern Iowa - Varied degrees of above normal temperatures Thu-Tue - Elevated-critical fire weather conditions anticipated Thursday && .DISCUSSION... Issued at 252 PM CDT Tue Oct 15 2024 Recent lingering effects from the broad central/eastern CONUS long wave trough will give way tonight with the last noted PV anomaly of this cycle advancing from the Mid MS Valley into an eventual Carolinas closed low. This will transition into a few days of upper ridging influence leading to moderating temperatures. There will be one more cool night however as anomalously strong surface high pressure and dry airmass enters IA overnight. Both MSLP and precipitable water values are in the last few highest and lowest climatological percentiles respectively. Although weak low level warm advection does return to the northwest third approaching daybreak, clear skies, light winds, and the dry airmass will lead to favorable radiational cooling conditions over much of the area. Thus have dropped mins toward the lowest end of the guidance spectrum, which results in below freezing temperatures across nearly the entire forecast area. Diurnal spreads ~25F were common yesterday north behind the departing lobe of mid clouds, and similar drops if not more should occur again into Wed morning with better radiational cooling conditions. This should result in sub-freezing temps across nearly all the forecast area, with the possibly exception of the immediate DSM metro heat island. Thus the Freeze Warning remains in effect for areas outside of those that dropped into the 25-31F range early this morning, where the growing season has already ended and frost/freeze headlines ceased. Temperatures should rebound back to more seasonal levels Wednesday with our attention turning toward warmer temperatures and gusty S-SW winds by Thursday. Deterministic NBM wind gusts suggest as high as 35-45 mph over northern sections, which is corroborated by examination of GFS Bufkit mixing algorithms and EC ensemble wind gusts. With these winds, drying fuels/grasses, highs in the upper 60s-low 70s, mixing pushing dewpoints down in an already dry airmass (mins ~30F), and resultant relative humidities approaching 20% in spots, fire weather conditions will reach elevated-critical levels with worst case 90% cured/Ag GFDI values in the Very High-Extreme category. Fire weather headlines are certainly possible on the coming forecast cycles. Similar but less extreme conditions are still expected Friday as well. A slow moving, high amplitude pattern will remain in place into early next week with a Four Corners closed upper low and eastern CONUS ridging. The SW upper low should eventually open up some, and start a slow progression into the central Plains Monday into Tuesday. Confidence in timing is low however, leading to a questionable return timing regarding precipitation. While the deterministic 12Z EC solutions suggests a slower upper low progression, the deterministic GFS, EPS & GEFS ensemble data, and other AI/ML guidance suggests the more open/faster solutions are preferred. This is against what typically occurs for closed low evolutions however, so confidence is low and low NBM PoPs (<30% measurable precip) seem reasonable until confidence increases. Regardless of the eventual timing, moisture return would be limited keeping our main weather messaging into warm and fairly dry from Thu into next week. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1027 PM CDT Tue Oct 15 2024 VFR conditions are expected across the terminals through the period, with mainly clear skies outside of some high clouds at times Wednesday. Otherwise winds will gradually shift SW throguh the day, turning breezy by late morning through the afternoon gusting to 15-20 knots. Isolated LLWS over KFOD and KMCW is possible at the end of the period, gradually becoming widespread beyond 06z Thursday. && .DMX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CDT Wednesday for IAZ027-028-037>039- 044>050-057>062-070>075-081>086-092>097. && DISCUSSION...Small AVIATION...Bury
Hazardous weather outlook, Oct 15, 2:39 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 239 PM CDT Tue Oct 15 2024 IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-161945- Butler-Bremer-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 239 PM CDT Tue Oct 15 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Freeze Warning is in effect for the area overnight into Wednesday morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry conditions with gusty winds on Thursday and Friday may lead to high fire danger on both days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ004>007-015>017-023>026-033>036-161945- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- 239 PM CDT Tue Oct 15 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry conditions with gusty winds on Thursday and Friday may lead to high fire danger on both days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dodson
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:50 AM CDT | Fire Weather Watch | DMX | Adair, Adams, Audubon, Calhoun, Carroll, Cass and 11 more | 12 hr |
| Oct 16, 3:03 PM CDT | Fire Weather Watch | DMX | Appanoose, Davis, Mahaska, Monroe, Poweshiek, Tama and 1 more | 12 hr |
| Oct 16, 3:03 PM CDT | Red Flag Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 28 hr |
Nearby
Red Flag Warnings in Iowa, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.